Alert archive / Illinois / Flash Flood Warnings in 1996
Flash Flood Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 27, 1996, 1:13 AM CDT for McDonough County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 1996, 1:13 AM CDT (06:13 UTC)
- Expired
- May 27, 1996, 3:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County McDonough County, IL
The radar
The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 270614 FFWMLI ILC109-270815- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 113 AM CDT MON MAY 27 1996 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 315 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ILLINOIS ...MCDONOUGH COUNTY AT 110 AM...NWS DOPPLER RADAR INDICATED BETWEEN 1210 AM AND 110 AM OVER TWO INCHES OF RAIN HAD FALLEN ALONG AND JUST NORTH OF ROUTE 136 AND TO MACOMB. THIS IS ENOUGH RAIN TO CAUSE A DANGEROUS SITUATION ALONG EAST FORK CREEK. TOWNS IN IMMINENT DANGER INCLUDE TENNESSE..COLCHESTER AND MACOMB BY 140 AM THIS MONDAY MORNING. THROUGH 200 AM...TORRENTIAL RAIN PRODUCING THUNDERSTORMS WILL CONTINUE NORTH OF ROUTE 136. IF YOU LIVE IN THIS AREA BE PREPARED TO MOVE TO HIGHER GROUND! HOLSTEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:12 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, May 26, 7:12 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 712 PM CDT SUN MAY 26 1996 THE 23Z MAPS ANALYSIS SHOWED THE SURFACE LOW NEAR THE PANHANDLE OF OK WITH THE FRONTAL BOUNDARY EAST TO STL AND THEN INTO THE OH VALLEY. THE PROFILER NETWORK ALONG WITH THE WATER VAPOUR MATINEE SHOWED A VIGOROUS SHORTWAVE OVER WESTERN KS. AHEAD OF THE SHORTWAVE OVER EASTERN KS AND EXTREME NORTHWEST MO...STRONG MOISTURE FLUX CONVERGENCE WAS SEEN. THE COMBINATION WAS PRODUCING AN ACTIVE BLOB OF THUNDERSTORMS HEADING NORTHEAST AT 30 KNOTS. THE MCV THAT AFFECTED THE CWA THIS AFTERNOON IS NOW EAST OF THE AREA. FINALLY...AN AREA OF PERSISTANT ISENTROPIC LIFT AT 305K WAS PRODUCING SOME SPRINKLES AND RW- ACROSS NORTHERN IA. IT/S GONNA RAIN...THE QUESTION APTLY PUT BY THE PREVIOUS SFDDSM IS HOW MUCH. THE 12Z ETA/NGM INITIALIZED ALRIGHT...AND NEAR 00Z THE ETA HAD THE BEST HANDLE ON THE MCV...SHORTWAVE OVER OK...AND SURFACE BOUNDARY. OVERNIGHT...THE MODELS AGREE ON SLOWLY EJECTING THE UPPER LOW INTO THE CENTRAL PLAINS WITH A 60 KNOT JET AT 500MB AND 90 JET AT 300MB. LOOKING THE MOST RECENT 500MB PLAN PROFILER VIEW...IT APPEARS THE ETA HAS UNDERESTIMATED THE STRENGTH OF THE SHORTWAVE...AS 85 KNOTS WAS SHOWN IN NORTH CENTRAL OK. IMPRESSIVE DIVERGENCE IS FORECAST OVER WESTERN IA INTO MO BY MIDNIGHT. THE LOW LEVEL JET RESPONDS BY MAINTAINING ITS 30-40 KNOT STRENGTH CROSSING THE SURFACE BOUNDARY INTO SOUTHERN IA. THIS SHOULD HELP SUSTAIN CURRENT CONVECTION. QG AND FRONTOGENETICAL FORCING IN THE LOW LEVELS IS VERY IMPRESSIVE OVER SOUTHWEST IA AT 06Z...AND THEN IT PROPAGATES EASTWARD BY 12Z. CURRENT EXTRAPOLATION PUSHES THE CURRENT CONVECTION TO BRL BY 04Z AND CID/MLI BY 06Z. PRECIPITABLE WATER VALUES ARE BEST SOUTH OF INTERSTATE 80...IN THE 1.4 INCH AREA. HENCE...THE HEAVIEST RAIN SOUTH FALL IN THAT AREA. THE SEVERE THREAT SHOULD REMAIN SOUTH OF THE CWA...WHERE THE 23Z ADAP DATA SHOWS THE BEST INSTABILITY AND SURFACE MOIST FLUX CONVERGENCE. IF THIS SYSTEM REALLY IS STRONGER THAN THE MODELS FORECAST...WE ARE IN FOR A LONG NIGHT. I SUGGEST SHOWERS AND THUNDERSTORMS (RE)DEVELOPING CWA-WIDE. ALSO...LOW TO MID 40S FOR DBQ LOOKS A LITTLE LOW. AND...A MENTION OF HEAVY RAIN VIS WARRANTED FOR EXTREME SOUTHEAST IA. THE COOLER FAN GUIDANCE BETTER REPRESENTS EXPECTED LOWS. CID 050/++ DBQ 048/++ MLI 051/++ BRL 053/++ HELGESON
In the hours before
Special weather statement, May 27, 1:08 AM CDT, 5 minutes before
IAZ099-ILZ034-035-270815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 108 AM CDT MON MAY 27 1996 ...URBAN AND SMALL STREAM FLOOD ADVISORIES CONTINUE FOR LEE COUNTY IN IOWA AND HANCOCK AND MCDONOUGH COUNTIES UNTIL 300 AM THIS MONDAY WARNING... AT 105 AM...NWS DOPPLER RADAR CONTINUES TO INDICATED STRONG THUNDERSTORMS OVER THE ABOVE MENTIONED COUNTIES WITH TORRENTIAL RAIN... FREQUENT DEADLY LIGHTNING AND SOME GUSTY WIND. RAINFALL RATES OF AN INCH PER HOUR WILL BE COMMON WITH THESE THUNDERSTORMS. PERSONS WHO LIVE IN LOW LYING AREAS OR FLOOD PRONE AREAS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED. PERSONS OUT DRIVING TONIGHT SHOULD NOT D~RIVE INTO AREAS WHERE WATER COVERS THE ROADS AS ONLY WATER A FOOT DEEP CAN SWEEP A CAR OFF THE ROAD. HOLSTEN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:16 AM CDT | Flash Flood Warning | DVN | Hancock | 3 hr |
| May 27, 2:56 AM CDT | Flash Flood Warning | DVN | McDonough | 2 hr |
| May 27, 3:45 AM CDT | Flash Flood Warning | DVN | Henderson, Warren | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.